MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-411UR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 06/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "balloon-assisted enteroscopy-based endoscopic stricturotomy for deep small bowel strictures from crohn's disease: first cohort study of a novel approach".Literature summary.Background: there is little data on the role of endoscopic stricturotomy (es) in treating deep small bowel strictures.We aimed to investigate the efficacy and safety of balloon-assisted enteroscopy-based es (bae- based es) for deep small bowel strictures associated with crohn¿s disease (cd).Methods: this multicentre retrospective cohort study included consecutive patients with cd-associated deep small bowel strictures treated with bae-based es between 2017 and 2023.The outcomes included technical success, clinical improvement, surgery-free rate, reintervention-free rate, and adverse events.Results: twenty-eight patients with cd underwent 58 bae-based es procedures for non-passable deep small bowel strictures, with a median follow-up time of 519.5 days (interquartile range, 306¿728 days).Fifty-six (96.0%) procedures were technically successful in 26 (92.9%) patients.Twenty patients (71.4%) showed clinical improvement at week 8.The cumulative surgery-free rate at 1 year was 74.8% (95% con- fidence interval [ci], 60.3¿92.9%).A higher body mass index was associated with a decreased need for surgery (hazard ratio = 0.084, 95% ci, 0.016¿0.45, p = 0.0036).Postprocedural adverse events (bleeding and perforation) requiring reintervention occurred in 3.4% of the procedures.Conclusions: the novel bae-based es provides high technical success, favorable efficacy, and safety in cd- associated deep small bowel strictures, which may provide an alternative for endoscopic balloon dilation and surgery.Type of adverse events/number of patients.1) event 1: bleeding/number of patients-3.2) event 2 : perforation/number of patients-2.One case of bleeding occurred during the procedure and was successfully controlled with endoclips and in other two cases bleeding occurred within 3 days after the procedure and were treated by emergency enteroscopy or surgery.A total of two cases of perforation occurred.In one patient, perforation occurred during the procedure and was immediately treated with endoclips.One patient reported moderate to severe abdominal pain in the evening of the procedure, and a ct scan showed a suspected perforation.However, the pain resolved spontaneously without reintervention.This literature article requires 4 reports.The related patient identifiers are as follows: 1.(b)(6); evis lucera small intestinal videoscope; sif-q260.2.(b)(6); single use electrosurgical knife ; kd-620ur.3.(b)(6); single use electrosurgical knife kd-612; kd-612u.4.(b)(6); single use electrosurgical hemostatic forceps; fd-411ur.The medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
E1: establishment name: (b)(6).The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18123357
Report Number9614641-2023-01704
Device Sequence Number20580176
Product Code KNS
UDI-Device Identifier04953170251542
UDI-Public04953170251542
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFD-411UR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVIS LUCERA SMALL INTESTINAL VIDEOSCOPE, SIF-Q260.; SINGLE USE ELECTROSURGICAL KNIFE KD-612, KD-612U.; SINGLE USE ELECTROSURGICAL KNIFE, KD-620UR.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown